Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

A Probabilistic Proof of a Binomial Identity

Jonathon Peterson
The American Mathematical Monthly
Vol. 120, No. 6 (June–July 2013), pp. 558-562
DOI: 10.4169/amer.math.monthly.120.06.558
Stable URL: http://www.jstor.org/stable/10.4169/amer.math.monthly.120.06.558
Page Count: 5
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
A Probabilistic Proof of a Binomial Identity
Preview not available

Abstract

Abstract We give an elementary probabilistic proof of a binomial identity. The proof is obtained by computing the probability of a certain event in two different ways, yielding two different expressions for the same quantity.

Page Thumbnails